Parallel queueing networks with Markov-modulated service speeds in heavy traffic

Jan-Pieter L. Dorsman, Maria Vlasiou, Bert Zwart

Research output: Contribution to journalConference articleAcademicpeer-review

3 Citations (Scopus)
2 Downloads (Pure)


We study a network of parallel single-server queues, where the service speeds are governed by a continuous-time Markov chain. This generic model finds applications in many areas such as communication systems, computer systems and manufacturing systems. We obtain heavy-traffic approximations for the joint workload, delay and queue length processes by combining a functional central limit theorem approach with matrix-analytic methods. In addition, we numerically compute the joint distributions by viewing the limit processes as semi-martingale reflected Brownian motions.
Original languageEnglish
Pages (from-to)47-49
Number of pages3
JournalSIGMETRICS performance evaluation review
Issue number2
Publication statusPublished - 2013
Externally publishedYes
EventIFIP WG 7.3 Performance 2013 31st International Symposium on Computer Performance, Modeling, Measurements and Evaluation, IFIPWG 7.3 Performance 2013 - Vienna, Austria
Duration: 24 Sept 201326 Sept 2013
Conference number: 31


Dive into the research topics of 'Parallel queueing networks with Markov-modulated service speeds in heavy traffic'. Together they form a unique fingerprint.

Cite this